MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23812
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
During a bilateral metal stent case for a hilar stricture, the user proceeded with simultaneous deployment of two stents, one stent deployed correctly as intended, while the other would not deploy.The drive handle was held and the sheath was pulled back but the stent stayed within the sheath.The entire device was removed and a second stent was pulled to be placed.As the stents were to be placed simultaneously, and one of the two stents did not perform as intended, the user attempted, but was unable to place the desired second stent beside the first.Instead, a plastic was placed and achieved desired drainage.There was no harm to the patient and the patient is doing well with good procedural outcome.There was no harm to the patient and the patient is doing well with good procedural outcome.There were no interventional procedures needed, but a different device was used instead of the intended device/change of treatment option.Was post-dilation performed after the placement of the stent? na.What brand of endoscope was used with the device? olympus.What was the target location for the complaint device? bile duct.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hydrophilic)? jagwire, 0.035.Was resistance encountered when advancing the wire guide or delivery system to the target location? no.Was the patient's anatomy tortuous? no.Did the tip of the delivery system cross the target location? unsure.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.Was the stent being placed through the side wall of a previously placed stent? no.Was the elevator in the down position during deployment? yes.Are images of the device of procedure available? no imaging is available.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Imdrf annex g: g04023 - catheter.Device evaluation: the zilbs-635-6-12 device of lot number c1708672 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Prior to distribution zilbs-635-6-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-6-12 of lot number c1708672 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1708672.It should be noted that the instructions for use (ifu0065-3) states the following: ¿take care not to kink the device during use¿.There is no evidence to suggest the user did not follow the ifu.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to the outer sheath becoming kinked during advancement or attempted deployment.A kink on the outer sheath would have prevented the user from deploying the stent.As the device was not returned and as limited additional information was provided, this is only a possible root cause.If the device is returned at any stage or any further information is made available to cirl, the investigation will be updated accordingly.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The investigation was concluded on the 19-mar-2021, this supplement report is being submitted to include the investigation conclusions within section h.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10706539
Report Number3001845648-2020-00799
Device Sequence Number14363781
Product Code FGE
UDI-Device Identifier10827002238128
UDI-Public(01)10827002238128(17)230214(10)C1708672
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2023
Device Model NumberG23812
Device Catalogue NumberZILBS-635-6-12
Device Lot NumberC1708672
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/21/2020
Event Location Hospital
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1